MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC AMARA VIEW MASK; CPAP/BIPAP FULL FACE MASK

PHILIPS NORTH AMERICA LLC AMARA VIEW MASK; CPAP/BIPAP FULL FACE MASK
Model Number 1090670
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned for evaluation.
 
Event or Problem Description
The manufacturer became aware that a user alleges the exhalation port from her amara view mask with magnetic headgear was blowing air toward her eyes when on her pap device for sleep apnea.The user alleges that this airflow caused corneal erosions and eye disease.The user stated she altered the mask by drilling her own exhalation port in the bottom of the mask but it is unclear if she occluded the original exhalation port.The user mailed her mask into philips but did not provide any reference numbers in packaging.The user no longer wants replacement clips because she no longer is using the amara view mask.The user stated she has a pacemaker.No mask or headgear will be returning for investigation.This will be an initial-final report.The manufacturer will continue to monitor complaints for similar issues.The manufacturer concludes no further action is needed at this time.
 
Additional Manufacturer Narrative
The manufacturer previously became aware that a user alleges the exhalation port from her amara view mask with magnetic headgear was blowing air toward her eyes when on her pap device for sleep apnea.The user alleges that this airflow caused corneal erosions and eye disease.The user stated she altered the mask by drilling her own exhalation port in the bottom of the mask but it is unclear if she occluded the original exhalation port.The user mailed her mask into philips but did not provide any reference numbers in packaging.The user no longer wants replacement clips because she no longer is using the amara view mask.The user stated she has a pacemaker.In the previous report, section h1 type of reportable event, was inadvertently selected as "other".It has been corrected to "serious injury" on this report.

Brand Name
AMARA VIEW MASK
Common Device Name
CPAP/BIPAP FULL FACE MASK
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
1001 murry ridge lane
ste a
murrysville PA 15668
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
1001 murry ridge lane
ste a
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key15920611
Report Number2518422-2022-101053
Device Sequence Number14567787
Product Code BZD
UDI-Device Identifier00606959009288
UDI-Public00606959009288
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K082866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1090670
Device Catalogue Number1090670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexFemale